Hi. I had a bicuspid valve and got endocarditis which further destroyed my valve. so I had a replacement of my aortic vavle on march 1st.I also have history of cardiomyopathy and tacycardia, I had to have a mechanical valve as my heart was too inflammed for him to secure a tissue valve.My question is that since surgery my INR has only benn in therapeutic levals for three weeks.I know what foods to avoid and I have never mised a dose of coumadi which I take at dinnertime;
For the past two weeks I HAVE BEEN TAKING 10MGS DAILY. and my INR is only 1.9.
How danerous is this and what would happen if a clot developed in my valve ,what are the symptoms and the treatment.
Thank you For reading
I'm not going to try to advise you about something as specific as "how dangerous is an INR of 1.9," but I can tell you that getting a clot on the valve would be catastrophic. If that were to happen, you would almost certainly require another valve replacement surgery. I bet you don't want to do that anytime soon.
You know that, at 1.9. you are below range, and you know that you need to increase your INR, in order to be in range. Being in range is important; otherwise, why would you even need to be on coumadin in the first place?
It sounds like you have been avoiding foods containing vitamin K since your surgery, and still your INR is low. As someone who has been on coumadin for over five years, I would suggest that increasing the dose of coumadin is a more effective way of raising INR than limiting vitamin K intake is. I have gotten good advice, and I follow it, to eat my normal diet, and I find that my coumadin dosage is easily adjusted around that.
If I were you, however, I would not think about increasing my vitamin K intake UNTIL my INR was comfortably up at the top of the prescribed range. You need to have a cushion or comfort zone of adequate anticoagulation, before you think about going back to a more normal intake of vitamin K. If you were to increase your K intake when your INR is 1.9, you could put yourself in serious danger.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.